Help. Spotting since mid week 5

I started spotting at mid week 5 and went for a prenatal checkup at kkh. Did an ultrasound, and everything looks good. Was prescribed some progesterone medicine for 2 weeks. It has been around 1 week and 3 days (currently 7 weeks pregnant) since I have taken the medicine, but I'm still having light pink, but mainly brown discharge. Does anyone have a similar experience and can advise what to do? Should I continue to monitor until I finish the dosage or head back for another visit to the gynae?

9 Replies
 profile icon
Write a reply

Experiencing spotting during pregnancy can be concerning, but it's great that you've already had a prenatal checkup and everything looked good on the ultrasound. The progesterone medicine prescribed to you is often used to support a healthy pregnancy. Spotting can be quite common in early pregnancy and can sometimes persist for a while. It's positive that the discharge is mainly brown, as this can indicate older blood which is usually less concerning than bright red bleeding. However, it's always best to keep your healthcare provider informed about any changes or concerns you have during your pregnancy. In this situation, if you are still experiencing light pink and brown discharge after almost 2 weeks of taking the progesterone medicine, it might be a good idea to check back in with your gynecologist for a follow-up. They can reassess your situation and provide guidance on whether to continue monitoring or if further action is needed. Remember to stay hydrated, get plenty of rest, and avoid heavy lifting or strenuous activities. If you experience any sudden increase in bleeding, severe cramping, or other concerning symptoms, seek medical attention promptly. It's always important to trust your instincts and seek guidance from your healthcare provider whenever you have questions or concerns during your pregnancy journey. https://invl.io/cll6she

Read more

Hello, I will not take it lightly! I had brown discharge in my first pregnancy and ended up having a miscarriage. Good that you are on progesterone, please continue to take it until week 16 or as per your gynae prescribe. For my second pregnancy I had brown discharge again and I was on progesterone pills 3x a day + progesterone jab every week. Also, I was instructed on strict bed rest! My brown discharge cleared up within a week but still followed the above instructions till I was week 16.

Read more

Tbh there is nothing much gynae can do to immediately stop any spotting or prevent any miscarriage per se in the first trim. The standard intervention is always progesterone tablets or jabs. Another gynae might just give u the max dosage (that said, this still won’t prevent any incident 100%). The best we can do during this stage is really lots of rest, avoid heavy lifting and strenuous labour work, try to eat well and maintain a positive mindset. all the best!

Read more
4w ago

Thank you. Will certainly keep that in mind!

Hi, I had the same experience during my first trimester. I suggest contacting your gynae again. If you are not taking the maximum dosage now, the gynae might increase your current dosage or ask you to take the night progesterone (Utrogestan) too. Do get plenty of rest, drink more water, don't be stressed, and don't walk too much.

Read more
4w ago

I suggest to inform gynae that you are still spotting despite taking the progesterone. Best to adjust the dosage early if gynae feels it is necessary.

i also had the same issue, was given progesterone supplement n have to go for more regular check up. my brown discharge stopped at around week 13.

4w ago

now u should only do bed rest, less stress and take the supplement continously. should stop at some point in time

Yes same experience. More bed rest and do not walk. Try to rest on bed more. Gynae told me walking cause bleeding

actually I have brown discharge too. all the way till I give birth. was given utrogestan but it didn't help

4w ago

initially it was some infection, so I took utrogestan. but the brown discharge just keep coming so I just let it be all the way till I give birth, so I don't know what the actual cause.

TapFluencer

rest well... take care 💕

💕